Journal of the Mathematical Society of Japan

κ -Ohio completeness

Désirée BASILE, Guit-Jan RIDDERBOS, and Jan VAN MILL

Full-text: Open access


Generalizing the Ohio completeness property, we introduce the notion of κ -Ohio completeness. Although many results from a previous paper by the authors may easily be adapted for this new property, there are also some interesting differences. We provide several examples to illustrate this. We also have a consistency result; depending on the value of the cardinal d , the countable union of open and ω 1 -Ohio complete subspaces may or may not be ω 1 -Ohio complete.

Article information

J. Math. Soc. Japan, Volume 61, Number 4 (2009), 1293-1301.

First available in Project Euclid: 6 November 2009

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 54D35: Extensions of spaces (compactifications, supercompactifications, completions, etc.) 54G20: Counterexamples
Secondary: 54B05: Subspaces 54B25

$\kappa$-Ohio complete sum theorems compactification


BASILE, Désirée; VAN MILL, Jan; RIDDERBOS, Guit-Jan. $\kappa$ -Ohio completeness. J. Math. Soc. Japan 61 (2009), no. 4, 1293--1301. doi:10.2969/jmsj/06141293.

Export citation


  • A. V. Arhangel'skiĭ, Remainders in compactifications and generalized metrizability properties, Topology Appl., 150 (2005), 79–90.
  • D. Basile and J. van Mill, Ohio completeness and products, Topology Appl., 155 (2008), 180–189.
  • D. Basile and J. van Mill, and G. J. Riddderbos, Sum theorems for Ohio completeness, Colloq. Math., 113 (2008), 91–104.
  • J. Chaber, Metacompactness and the class MOBI, Fund. Math., 91 (1976), 211–217.
  • E. K. van Douwen, The integers and topology, Handbook of set-theoretic topology, North-Holland, Amsterdam, 1984, pp. 111–167.
  • R. Engelking, General topology, second ed., Sigma Series in Pure Mathematics, 6, Heldermann Verlag, Berlin, 1989, Translated from the Polish by the author.
  • T. Jech, Set theory, Springer Monographs in Mathematics, Springer-Verlag, Berlin, 2003, The third millennium edition, revised and expanded.
  • A. Landver, Baire numbers, uncountable Cohen sets and perfect-set forcing, J. Symbolic Logic, 57 (1992), no. 3, 1086–1107.
  • O. Okunev and A. Tamariz-Mascarúa, On the Čech number of $C_{p}(X)$, Topology Appl., 137 (2004), 237–249, IV Iberoamerican Conference on Topology and its Applications.